MAUDE Adverse Event Report: ENCORE MEDICAL L.P. LIMA HIP; REV DISTAL STM, 16X200MM

ENCORE MEDICAL L.P. LIMA HIP; REV DISTAL STM, 16X200MM
Model Number 428-16-200
Health Effect - Clinical Code No Information (3190)
Date of Event 07/17/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Second revision surgery - due to the stem being loose.The surgeon removed and replaced the stem, head, and sleeve.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to a loose stem.The previous revision surgery and the revision detailed in this investigation occurred 3.5 years apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr), shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to a loose stem.There were no findings during this investigation that indicate that the reported device was defective.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
LIMA HIP
Common Device Name
REV DISTAL STM, 16X200MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7715151
Report Number1644408-2018-00705
Device Sequence Number996203
Product Code LWJ
UDI-Device Identifier00888912081467
UDI-Public(01)00888912081467
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K092331
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2019
Device Model Number428-16-200
Device Catalogue Number428-16-200
Device Lot Number1309851
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/17/2018
Supplement Date Received by Manufacturer08/02/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date08/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
411-00-700, LOT 932B1900; 428-00-110, LOT 1208676; 497-40-000, LOT 641C1038; 411-00-700, LOT 932B1900; 428-00-110, LOT 1208676; 497-40-000, LOT 641C1038
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR